New Jersey, 2006

Flood in New Jersey, August 29 to 30, 2006

August 29 to 30, 2006 · NWS PHI · 1 event in 1 county or zone

The combination of saturated soil conditions and additional heavy rain from thunderstorms early in the evening on the 29th caused minor flooding along the Cooper River later that night. m.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

The combination of saturated soil conditions and additional heavy rain from thunderstorms early in the evening on the 29th caused minor flooding along the Cooper River later that night. The Cooper River at Haddonfield was above its 2.8 foot flood stage from 1057 p.m. EDT on the 28th through 155 a.m. EDT on the 29th. It crested at 2.91 feet at 1245 a.m. EDT on the 29th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Aug 29, 7:15 PM EST, 2 hours 42 minutes earlier.

Area forecast discussion, Aug 29, 7:15 PM EST, 2 hours 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
815 PM EDT TUE AUG 29 2006

.UPDATE...
WE HAVE LET BOTH WATCHES EXPIRE AS THE SEVERE WEATHER THREAT HAS
ENDED. ALSO NO ADDITIONAL FLOODING THAT IS NOT CURRENTLY COVERED BY
ADVISORIES OR WARNINGS IS EXPECTED TO DEVELOP. ZONES WILL BE UPDATED
TO CONT THE DOWNWARD TREND IN ACTIVITY WE ARE NOTICING. FOR THE
SECOND TIME IN THREE DAYS THE SCHUYLKILL BASIN TOOK THE BRUNT OF THE
HEAVIEST RAIN AND DOES NOT BODE WELL FOR LATER THIS WEEK.

CONCERNING THE TORNADOES...WE WILL BE IN CONTACT WITH CHESTER COUNTY
OEM AND WILL TRY TO DO A STORM SURVEY TOMORROW. WIND DAMAGE IN SALEM
COUNTY DOES NOT APPEAR TO HAVE BEEN TORNADIC. DELAWARE STATE POLICE
WILL BE DOING A FLY-OVER AND WILL LET US KNOW IF THEY FIND ANY
TORNADO TYPE DAMAGE TOMORROW. SO FAR GROUND REPORTS FROM NEW CASTLE
COUNTY DO NOT SOUND AS IF THE DAMAGE WAS TORNADIC.

IN SUMMARY NO TORNADOES WILL BE OFFICIALLY CONFIRMED UNTIL
TOMORROW.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

TFG

PREV AFD **********************************************************

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
HIGH CAPES TO THE SOUTH OF THE STATIONARY FRONT AND THE
CONSIDERABLE SHEAR, IN PART DUE TO THE PROXIMITY OF THE BOUNDARY,
ARE RESULTING IN SOME STRONG ROTATING CELLS AND SOME VERY HEAVY
DOWNPOURS LATE THIS AFTERNOON. SURFACE REFLECTION OF THE NOT
TERRIBLY ROBUST, BUT ROBUST ENOUGH, IMPULSE WILL CROSS THE
SOUTHERN PART OF THE AREA LATE THIS EVENING AND THEN MOVE OUT TO
SEA. HOWEVER, WE REMAIN DOWNSTREAM OF A MID LEVEL LOW AND THE
UPPER JET DOES NOT MOVE THROUGH OUR AREA TOMORROW. HENCE, MOST
PLACES RETAIN CHANCE POPS BUT WE DO NOT CARRY AND CONVECTION. THE
UPPER JET GRADUALLY MOVES FAR ENOUGH SOUTH TO FORECAST DRY WEATHER
FROM LATE WED NIGHT THROUGH THURSDAY NIGHT NORTH AND CENTRAL, BUT
ENERGY MOVING OUT OF THAT PERSISTENT MID LEVEL LOW TO OUR WEST AND
A NOT TOO DISTANT SURFACE BOUNDARY WILL KEEP SRN ZONES IN CHANCE
POPS THROUGH THURSDAY NIGHT.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
WE HAVE STAYED CLOSE TO THE COOPERATIVE EFFORT BETWEEN TPC AND HPC
REGARDING ERNESTO, WHICH FOR NOW IS NOT FORECAST TO REACH HURRICANE
STRENGTH, BUT WHICH MIGHT DO SO FOR 12 TO 24 HRS IF IT TRACKS AS
FORECAST OUT TO SEA BRIEFLY ON THURSDAY MORNING AFTER MOVING ACROSS
FLORIDA. THE SYSTEM IS FORECAST TO MOVE TO OUR LATITUDE SOMETIME
LATE FRIDAY NIGHT, BUT BY THE TIME IT REACHES THAT FAR NORTH THE
TWO-THIRDS PROBABILITY CONE PUTS IT ANYPLACE FROM LEXINGTON, KY TO
JUST OFF THE CENTRAL DELMARVA. THE POINT FORECAST AT THAT TIME HAS
IT MOVING INTO WV NEAR ELKINS. HPC AND TPC HAD BEEN GIVING SOME
WEIGHT TO THE 00Z GFS, WHICH STILL HAD ERNESTO PUSHING NORTH
AGAINST FAIRLY STRONG HIGH PRESSURE OVER SERN CANADA, AND THAT
MAKES SOME INCREASE IN WINDS A DECENT POSSIBILITY. THE WORST CASE
SCENARIO WOULD INCLUDE HEAVY RAIN, STRONG WINDS, BEACH EROSION AND
TIDAL FLOODING, WHILE THE BEST CASE SCENARIO WOULD INCLUDE LITTLE
MORE THAN A GOOD BREEZE. THIS IS SAID TO EMPHASIZE THE UNCERTAINTY
INVOLVED IN FORECASTING A TROPICAL SYSTEM BEYOND 72 HOURS. PLEASE
FOLLOW SUBSEQUENT FORECASTS. FOR NOW, WE ARE ISSUING A ESF FOR THE
POSSIBILITY OF HEAVY RAIN BEGINNING FRIDAY.

AFTER ERNESTO, THERE IS NOT GREAT CONTINUITY ON THE MID LEVEL LOW
MOVING UP INTO THE GREAT LAKES, BUT THE SYSTEM IS STILL THERE ON THE
VARIOUS PROGS AND SO THE FORECAST STAYS UNSETTLED.

&&

.AVIATION...
A WARM FRONT FROM A LOW IN CENTRAL PA TO THE MOUTH OF THE DELAWARE
BAY HAS BEEN MOVING VERY SLOWLY EAST NORTHEAST TODAY. NORTH OF THE
FRONT, WEVE HAD ST OR SC CIGS ALL DAY. SOUTH OF THE FRONT, THE
CLOUDS HAVE BROKEN AND THE SUN HAS MADE AN APPEARANCE. THE LOW WAS
NEAR SEG THIS AFTERNOON AND WILL MOVE OR REDEVELOP TO THE SOUTHEAST
TONIGHT. THE CLOUDS WILL CONTINUE TO TRY TO ERODE FOR THE NEXT FEW
HOURS, BUT AFTER SUNSET, THE SC/ST WILL BEGIN TO SPREAD BACK S AS
THE LOW MOVES OFF TO THE E AND SE AND WINDS SWING AROUND TO THE NE.
SHOWERS AND TSTMS THIS EVENING WILL LOWER CIGS AND VSBYS TO IFR/LIFR.
WITH PLENTY OF LOW LEVEL MOISTURE, WE CAN EXPECT LOW CLOUDS AND FOG
OVERNIGHT WITH IFR CONDS. EXPECT VSBYS TO IMPROVE AFTER SUNRISE
TOMORROW. ST CIGS WILL RISE TO SC BY MID OR LATE MORNING.

&&

.MARINE...
LOW PRESSURE WILL MOVE ACROSS THE MARINE AREA TONIGHT. A LARGE
HIGH PRESSURE SYSTEM WILL PUSH DOWN FROM THE NORTH WEDNESDAY THROUGH
THURSDAY. OUR NEXT WEATHER PROBLEM WILL THEN BE ERNESTO AS IT
TRACKS NORTH. THE MILLION DOLLAR QUESTION, AS ALWAYS, IS THE TRACK
OF THE STORM. IT APPEARS THAT IT WILL MOVE INLAND AND STAY TO OUR
WEST. BUT THE MODELS CERTAINLY DONT AGREE ON JUST HOW FAR WEST.
REGARDLESS OF THE ULTIMATE TRACK, ERNESTO WILL MOVE INTO THE STRONG
HIGH PRESSURE SYSTEM TO OUR NORTH. THIS WILL TIGHTEN THE PRESSURE
GRADIENT AND GIVE US NE TO E WINDS, WHICH, IN TURN, WILL CAUSE
WINDS AND SEAS TO INCREASE LATER IN THE WEEK, ESPECIALLY THURSDAY
INTO THE WEEKEND. WITH THE HOLIDAY WEEKEND APPROACHING, MARINERS AND
ANYONE ELSE VENTURING TO THE AREA WATERS SHOULD KEEP UP TO DATE ON
THE LATEST ADVISORIES ON ERNESTO ISSUED BY THE NATIONAL HURRICANE
CENTER.

&&

SHORT TERM/LONG TERM...DELISI
AVIATION/MARINE...RPW
Hazardous weather outlook, Aug 29, 4:49 AM EST, 17 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
549 AM EDT TUE AUG 29 2006

ANZ430-431-450>455-470-DEZ001>004-MDZ008-012-015-019-020-NJZ001-
007>010-012>027-PAZ054-055-060>062-067>071-301000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
WATERS FROM SANDY HOOK NJ TO FENWICK ISLAND DE FROM 20 TO 40 NM-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-
SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
549 AM EDT TUE AUG 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN
PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND
NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR CECIL COUNTY MARYLAND, NEW CASTLE
COUNTY DELAWARE, EASTERN PENNSYLVANIA AND GOOD PART OF WESTERN NEW
JERSEY. PLEASE SEE THE LATEST STATEMENT PHLFFAPHI FOR DETAILS.

A THREAT OF SEVERE THUNDERSTORMS AND POSSIBLY A TORNADO EXISTS FOR
PARTS OF MARYLAND, ALL OF DELAWARE AND EXTREME SOUTHERN NEW
JERSEY. PLEASE SEE THE LATEST STATEMENT PHLSPSPHI FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AT THIS TIME THERE IS NO SIGNIFICANT WEATHER EXPECTED DURING THIS
PERIOD, HOWEVER, THIS WILL DEPEND ON THE FUTURE TRACK OF ERNESTO.
PLEASE SEE THE LATEST BULLETINS BEING ISSUED BY THE NATIONAL
HURRICANE CENTER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BECOME NECESSARY LATER TODAY AND EVENING.

EBERWINE

In the hours before

Local storm report, Aug 29, 5:05 PM EST, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
605 PM EDT TUE AUG 29 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     KUTZTOWN                40.52N 75.78W
08/29/2006                   BERKS              PA   EMERGENCY MNGR

            TREES KNOCKED DOWN IN NORTH HEIDELBERG TOWNSHIP. A TREE
            WAS ALSO KNOCKED DOWN ON THE CAMPUS OF KUTZTOWN
            UNIVERSITY.

0245 PM     FLASH FLOOD      SHILLINGTON             40.30N 75.97W
08/29/2006                   BERKS              PA   PUBLIC

            SIGNIFICANT STREET FLOODING REPORTED ON ROUTE 222 IN
            SHILLINGTON.

0245 PM     HEAVY RAIN       SHILLINGTON             40.30N 75.97W
08/29/2006  E3.00 INCH       BERKS              PA   PUBLIC

            3.00 INCHES OF RAIN WAS REPORTED IN JUST 50 MINUTES IN
            SHILLINGTON.

0350 PM     TSTM WND DMG     5 E WEST GROVE          39.82N 75.73W
08/29/2006                   CHESTER            PA   EMERGENCY MNGR

            A ROOF WAS BLOWN OFF A COMMERCIAL BUILDING IN NEW GARDEN
            TOWNSHIP ON PENN GREEN ROAD. 2 FUNNEL CLOUDS SIGHTED IN
            THE LANDENBERG AREA WITH A POSSIBLE TORNADO TOUCHDOWN.

0400 PM     FLASH FLOOD      2 SE PHOENIXVILLE       40.12N 75.49W
08/29/2006                   CHESTER            PA   BROADCAST MEDIA

            HIGHWAY, STREET AND POOR DRAINAGE FLOODING REPORTED IN
            VALLEY FORGE AS A RESULT OF RAINFALL RATES OF 2 TO 3
            INCHES PER HOUR.

0420 PM     FUNNEL CLOUD     WILMINGTON              39.74N 75.53W
08/29/2006                   NEW CASTLE         DE   EMERGENCY MNGR

            A FUNNEL CLOUD WAS OBSERVED JUST WEST OF WILMINGTON NEAR
            ROUTE 48. NO TOUCHDOWN OR DAMAGED REPORTED.

0450 PM     TSTM WND DMG     SALEM                   39.57N 75.47W
08/29/2006                   SALEM              NJ   EMERGENCY MNGR

            SEVERAL WIRES DOWNED IN SALEM CITY.

0500 PM     FLASH FLOOD      SHILLINGTON             40.30N 75.97W
08/29/2006                   BERKS              PA   TRAINED SPOTTER

            FLASH FLOODING OF STREETS AND SMALL STREAMS AND CREEKS
            WERE REPORTED IN SHILLINGTON.

0500 PM     HEAVY RAIN       GLASSBORO               39.70N 75.11W
08/29/2006  M1.20 INCH       GLOUCESTER         NJ   TRAINED SPOTTER

            1.20 INCHES OF RAIN WAS MEASURED IN JUST 30 MINUTES IN
            SOUTHWEST GLASSBORO.

0525 PM     FLOOD            GLASSBORO               39.70N 75.11W
08/29/2006                   GLOUCESTER         NJ   TRAINED SPOTTER

            ROAD FLOODING WAS REPORTED IN GLASSBORO.

0540 PM     FUNNEL CLOUD     BRIDGETON               39.43N 75.23W
08/29/2006                   CUMBERLAND         NJ   TRAINED SPOTTER

            A FUNNEL CLOUD WAS REPORTED IN BRIDGETON.

0545 PM     FLOOD            ROSENHAYN               39.48N 75.14W
08/29/2006                   CUMBERLAND         NJ   TRAINED SPOTTER

            ROAD FLOODING WAS REPORTED IN THE RAINBOW LAKE AREA.

0555 PM     TSTM WND GST     EXTON                   40.03N 75.63W
08/29/2006  E50.00 MPH       CHESTER            PA   TRAINED SPOTTER

            A 50 MPH THUNDERSTORM WIND GUST WAS REPORTED IN EXTON,
            WITH BRANCHES DOWN.

&&

GORSE
Local storm report, Aug 29, 8:30 PM EST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
930 PM EDT TUE AUG 29 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     KUTZTOWN                40.52N 75.78W
08/29/2006                   BERKS              PA   EMERGENCY MNGR

            TREES KNOCKED DOWN IN NORTH HEIDELBERG TOWNSHIP. A TREE
            WAS ALSO KNOCKED DOWN ON THE CAMPUS OF KUTZTOWN
            UNIVERSITY.

0245 PM     HEAVY RAIN       SHILLINGTON             40.30N 75.97W
08/29/2006  E3.00 INCH       BERKS              PA   PUBLIC

            3.00 INCHES OF RAIN WAS REPORTED IN JUST 50 MINUTES IN
            SHILLINGTON.

0245 PM     FLASH FLOOD      SHILLINGTON             40.30N 75.97W
08/29/2006                   BERKS              PA   PUBLIC

            SIGNIFICANT STREET FLOODING REPORTED ON ROUTE 222 IN
            SHILLINGTON.

0310 PM     TSTM WND DMG     5 SSE PARKESBURG        39.89N 75.88W
08/29/2006                   CHESTER            PA   AMATEUR RADIO

            WIRES REPORTED DOWN IN COCHRANVILLE.

0315 PM     TSTM WND DMG     POTTSGROVE              40.26N 75.61W
08/29/2006                   MONTGOMERY         PA   EMERGENCY MNGR

            WIRES REPORTED DOWN IN LOWER POTTSGROVE.

0347 PM     TSTM WND DMG     PHILADELPHIA            40.01N 75.13W
08/29/2006                   PHILADELPHIA       PA   EMERGENCY MNGR

            TREE KNOCKED DOWN IN SOUTH PHILADELPHIA.

0350 PM     TSTM WND DMG     5 E WEST GROVE          39.82N 75.73W
08/29/2006                   CHESTER            PA   EMERGENCY MNGR

            PROBABLE TORNADO IN NEW GARDEN TOWNSHIP. EMERGENCY
            MANAGEMENT OFFICIALS REPORTED 1 COMMERCIAL BUILDING
            DESTROYED, 3 TO 4 OTHER COMMERCIAL BUILDINGS WITH MINOR
            TO MODERATE DAMAGE AND 2 HOMES WITH MINOR DAMAGE. ALSO,
            NUMEROUS WIRES DOWN. 2 FUNNEL CLOUDS SIGHTED IN THE
            LANDENBERG TO AVONDALE AREAS. REPORTS RECEIVED ABOUT SOME
            DEBRIS SEEN FLYING IN THE AIR. A NATIONAL WEATHER SERVICE
            SURVEY TEAM WILL VISIT THE AREA WEDNESDAY.

0400 PM     FLASH FLOOD      2 SE PHOENIXVILLE       40.12N 75.49W
08/29/2006                   CHESTER            PA   BROADCAST MEDIA

            HIGHWAY, STREET AND POOR DRAINAGE FLOODING REPORTED IN
            VALLEY FORGE AS A RESULT OF RAINFALL RATES OF 2 TO 3
            INCHES PER HOUR.

0400 PM     TSTM WND DMG     CHESTER HEIGHTS         39.89N 75.47W
08/29/2006                   DELAWARE           PA   EMERGENCY MNGR

            WIRES REPORTED DOWN IN CHESTER HEIGHTS.

0400 PM     TSTM WND DMG     5 SW BOOTHWYN           39.79N 75.53W
08/29/2006                   NEW CASTLE         DE   EMERGENCY MNGR

            WIRES REPORTED DOWN IN BRANDYWINE HUNDRED.

0415 PM     TSTM WND DMG     WILMINGTON              39.74N 75.53W
08/29/2006                   NEW CASTLE         DE   EMERGENCY MNGR

            WIRES REPORTED DOWN ON WOODSDALE ROAD IN WILMINGTON.

0420 PM     FUNNEL CLOUD     WILMINGTON              39.74N 75.53W
08/29/2006                   NEW CASTLE         DE   EMERGENCY MNGR

            A FUNNEL CLOUD WAS OBSERVED JUST WEST OF WILMINGTON NEAR
            ROUTE 48, HOWEVER NO TOUCHDOWN WAS OBSERVED OR REPORTED.

0437 PM     TSTM WND DMG     5 SW PHOENIXVILLE       40.08N 75.59W
08/29/2006                   CHESTER            PA   EMERGENCY MNGR

            WIRES REPORTED DOWN IN CHARLESTOWN TOWNSHIP.

0450 PM     TSTM WND DMG     SALEM                   39.57N 75.47W
08/29/2006                   SALEM              NJ   EMERGENCY MNGR

            SEVERAL WIRES DOWN IN SALEM CITY.

0500 PM     HEAVY RAIN       GLASSBORO               39.70N 75.11W
08/29/2006  M1.20 INCH       GLOUCESTER         NJ   TRAINED SPOTTER

            1.20 INCHES OF RAIN WAS MEASURED IN JUST 30 MINUTES IN
            SOUTHWEST GLASSBORO.

0500 PM     FLASH FLOOD      SHILLINGTON             40.30N 75.97W
08/29/2006                   BERKS              PA   TRAINED SPOTTER

            FLASH FLOODING OF STREETS AND SMALL STREAMS AND CREEKS
            WERE REPORTED IN SHILLINGTON.

0525 PM     FLOOD            GLASSBORO               39.70N 75.11W
08/29/2006                   GLOUCESTER         NJ   TRAINED SPOTTER

            ROAD FLOODING WAS REPORTED IN GLASSBORO.

0540 PM     FUNNEL CLOUD     BRIDGETON               39.43N 75.23W
08/29/2006                   CUMBERLAND         NJ   TRAINED SPOTTER

            A FUNNEL CLOUD WAS REPORTED IN BRIDGETON, HOWEVER NO
            TOUCHDOWN WAS OBSERVED OR REPORTED.

0545 PM     FLOOD            ROSENHAYN               39.48N 75.14W
08/29/2006                   CUMBERLAND         NJ   TRAINED SPOTTER

            ROAD FLOODING WAS REPORTED IN THE RAINBOW LAKE AREA.

0555 PM     TSTM WND GST     EXTON                   40.03N 75.63W
08/29/2006  M50.00 MPH       CHESTER            PA   TRAINED SPOTTER

            A 50 MPH THUNDERSTORM WIND GUST WAS REPORTED IN EXTON,
            WITH BRANCHES DOWN.

0600 PM     HEAVY RAIN       ROYERSFORD              40.19N 75.54W
08/29/2006  M2.04 INCH       MONTGOMERY         PA   TRAINED SPOTTER

            2.04 INCHES OF RAIN WAS MEASURED IN ROYERSFORD. THERE
            WERE REPORTS OF SOME BASEMENT FLOODING IN PARTS OF
            WESTERN MONTGOMERY COUNTY.

0615 PM     TSTM WND DMG     FEDERALSBURG            38.69N 75.77W
08/29/2006                   CAROLINE           MD   EMERGENCY MNGR

            SOME TREES WERE REPORTED DOWN IN FEDERALSBURG. A COUPLE
            OF REPORTS OF A FUNNEL CLOUD WAS REPORTED NEAR
            FEDERALSBURG LOOKING IN THE DIRECTION TOWARD SEAFORD IN
            DELAWARE.

0615 PM     FLOOD            PHOENIXVILLE            40.14N 75.52W
08/29/2006                   CHESTER            PA   TRAINED SPOTTER

            MINOR FLOODING REPORTED ALONG THE FRENCH AND PICKERING
            CREEKS NEAR PHOENIXVILLE.

0615 PM     FUNNEL CLOUD     2 SSW LAUREL LAKE       39.30N 75.04W
08/29/2006                   CUMBERLAND         NJ   TRAINED SPOTTER

            A FUNNEL CLOUD WAS REPORTED IN MAURICE TOWNSHIP, HOWEVER
            NO TOUCHDOWN WAS OBSERVED OR REPORTED.

0615 PM     TSTM WND DMG     PENNSVILLE              39.66N 75.51W
08/29/2006                   SALEM              NJ   EMERGENCY MNGR

            WIRES REPORTED DOWN IN THE PENNSVILLE AND PITTSGROVE
            AREAS.

0625 PM     HEAVY RAIN       EXTON                   40.03N 75.63W
08/29/2006  M2.07 INCH       CHESTER            PA   NWS EMPLOYEE

            2.07 INCHES OF RAIN WAS MEASURED IN EXTON.

0645 PM     TSTM WND GST     5 NE WOODBINE           39.28N 74.74W
08/29/2006  M45.00 MPH       CAPE MAY           NJ   TRAINED SPOTTER

            A THUNDERSTORM WIND GUST TO 45 MPH WAS MEASURED IN
            TUCKAHOE.

0650 PM     FUNNEL CLOUD     WOODBINE                39.23N 74.81W
08/29/2006                   CAPE MAY           NJ   TRAINED SPOTTER

            A FUNNEL CLOUD AND PEA SIZE HAIL WAS REPORTED IN
            WOODBINE.

0700 PM     FUNNEL CLOUD     4 N SEA ISLE CITY       39.21N 74.70W
08/29/2006                   CAPE MAY           NJ   TRAINED SPOTTER

            A FUNNEL CLOUD WAS REPORTED IN SEAVILLE. IT WAS OBSERVED
            AS LOWERING A QUARTER OF THE WAY DOWN TO THE GROUND AT
            TIMES IN THE VICINITY OF CORSON TAVERN ROAD. NO TOUCHDOWN
            HOWEVER WAS OBSERVED OR REPORTED.

0730 PM     HEAVY RAIN       PENNSVILLE              39.66N 75.51W
08/29/2006  M2.25 INCH       SALEM              NJ   PUBLIC

            2.25 INCHES OF RAIN WAS MEASURED FROM THUNDERSTORMS.
            STILL RAINING AT THE TIME OF MEASUREMENT READING.

0735 PM     FLOOD            WOODBINE                39.23N 74.81W
08/29/2006                   CAPE MAY           NJ   TRAINED SPOTTER

            STREET FLOODING WAS REPORTED IN WOODBINE.

0745 PM     FLOOD            SEA ISLE CITY           39.15N 74.70W
08/29/2006                   CAPE MAY           NJ   TRAINED SPOTTER

            STREET FLOODING IN SEA ISLE CITY WITH WATER REPORTED TO
            BE NEARLY 2 FEET DEEP, WHICH FLOODED A COUPLE OF
            VEHICLES.

0800 PM     HEAVY RAIN       PHILADELPHIA            40.01N 75.13W
08/29/2006  M1.88 INCH       PHILADELPHIA       PA   ASOS

            1.88 INCHES OF RAIN WAS MEASURED AT THE PHILADELPHIA
            INTERNATIONAL AIRPORT.

0800 PM     HEAVY RAIN       WILMINGTON              39.74N 75.53W
08/29/2006  M1.60 INCH       NEW CASTLE         DE   ASOS

            1.60 INCHES OF RAIN WAS MEASURED AT THE NEW CASTLE COUNTY
            AIRPORT IN WILMINGTON.

&&

GORSE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Camden

When
August 29, 9:57 PM EST to August 30, 12:55 AM EST
Where
Camden County, Haddonfield
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
39.804, -74.960 (the zone’s center; the record gives no point)

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2006Every state in 2006This day in weather historyWarnings in New Jersey, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529607.